Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Feeling dry
Dec 7, 2002

Dear Docs,

Ive been faithful to my regimen for a year since infection. (Trizivir) Never missed a dose, and though I do have side effects, I can seem to deal with most of them at this point in time. My big problem right now seems to be what I guess is water absorption. My mouth is always dry (especially in the mornings), my skin is always dry, and wellmy entire body feels dry in general. I do drink plenty of water, but Im guessing that Im not absorbing it. Also, I seem to have very frequent diarrhea.

CD4 was last 680 VL was last undetectable.

Is there anything I can do to fix this? Anything that doesnt involve adding more pills would be nice, but Ill do whatever I have to do.

Thanks, Brandon

Response from Dr. Henry

Dry mouth and skin are common complaints in the general population so it is often hard to pin down blame on a drug. Your complaints of dryness are rarely associated with any of the three components of Trizivir (AZT, 3TC, or abacavir) with AZT perhaps being the most common. Other medical conditions (i.e. Sjogrens or salivary gland disease) or drugs (such as antihistamines and many antidepressants) can cause or aggravate the condition so a good general evaluation is recommended. There is no easy pill or treatment that fixes your complaint in most cases. KH



Previous
Crixivan and food
Next
treatment interuptions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement